Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 29, 2022, 9:10 PM CDT for 7 counties in Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 9:10 PM CDT (02:10 UTC)
- Expired
- Mar 29, 2022, 10:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:33 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 29, 6:33 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 633 PM CDT Tue Mar 29 2022 .Discussion... Issued at 338 PM CDT TUE MAR 29 2022 Key Message: - Strong to severe thunderstorms possible late this evening as a line of storms moves eastward through portions of the area. Warm front continues to lift northward, currently entering far southwestern sections of the CWA. Moisture within the warm sector is largely modified in the mid 50s. While a capping inversion has limited convective development this afternoon, increasing large scale ascent and frontal forcing will allow thunderstorms to quickly develop over portions of central/eastern Kansas late this afternoon into the early evening. Storm mode will initially favor semi- discrete high-based cells before transitioning to QLCS during the evening hours. Instability will be a limiting factor as the line of storms progresses eastward into the CWA, with a gradual decrease in storm intensity anticipated east of the KC Metro Area. An increasing LLJ this evening will help enhance low-level shear, with ~200 J/kg of SRH expected as the line enters the forecast area. A brief tornado embedded within the line cannot be ruled out, assuming boundary layer cooling/decoupling does not occur too quickly. The highest threat for severe weather will be across eastern Kansas into the western quarter of Missouri, where in addition to the brief spin-up, quarter-sized hail and wind gusts up to 60 mph will be possible. The most likely window for severe weather within our CWA will occur between 7pm and midnight. Flash flooding looks to be a low threat, with the progressive nature expected with the most robust convection and 1 and 3 hour FFG remaining 1.75" to 2.50" respectively. Post-frontal precipitation chances hang around for a good portion of Wednesday as another piece of energy rotates into the area. With the clouds/precip and CAA, a much cooler day is expected with temperatures steady or slowly falling during the day, mainly in the 40s by mid/late afternoon. Cannot rule out a short window of precipitation transitioning to a light snow late Wednesday night into Thursday morning, albeit no accumulations are expected. Next chance of rain returns Friday night as another shortwave trough moves across the central CONUS. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 630 PM CDT TUE MAR 29 2022 VFR conditions are expected to deteriorate quickly as a line of showers and thunderstorms moves in from the west. Storms are expected to enter the vicinity of the terminals in the next couple of hours. Primary hazards include high winds, quarter inch hail, and heavy rainfall. CIGS and VIS are expected to decrease significantly, especially in heavy downpours. Thunderstorms are expected to vacate the terminals around midnight with rain lingering through the morning. Gusty winds persist even outside of thunderstorms with gusts around 20-30 kts anticipated. Southerly winds become northwesterly behind a cold front which is expected to move through around 10Z-12Z. Precipitation is moves out near midday; however, MVFR CIGs hang around through the remainder of the period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Pesel
Hazardous weather outlook, Mar 29, 2:40 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 240 PM CDT Tue Mar 29 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 240 PM CDT Tue Mar 29 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Southerly winds gusting up to 40 mph are expected this afternoon. Severe weather is possible today between 7 PM and 4 AM across the entire forecast area. Greatest chance for severe weather is along the MO/KS border. Damaging winds up to 60 mph and hail up to quarter-sized are the main concerns. Can't rule out a few brief tornadoes tonight, as well. Showers and storms continue Wednesday, but no severe weather is expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday A dusting of light snow is possible Thursday morning north of HWY 36. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 52 min |
| Mar 29, 8:21 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 39 min |
| Mar 29, 8:28 PM CDT | Tornado Warning | EAX | Platte | 17 min |
| Mar 29, 8:32 PM CDT | Tornado Warning | EAX | Buchanan | 28 min |
| Mar 29, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Jackson and 1 more | 28 min |
| Mar 29, 9:28 PM CDT | Tornado Warning | EAX | Caldwell, Daviess, DeKalb | 32 min |
| Mar 29, 9:47 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Livingston | 43 min |
| Mar 29, 9:50 PM CDT | Tornado Warning | EAX | Daviess, Grundy, Harrison | 25 min |
| Mar 29, 9:56 PM CDT | Special Weather Statement | EAX | Clay, Jackson | 49 min |
| Mar 29, 10:13 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 4 hr |
| Mar 29, 11:37 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 38 min |
| Mar 29, 11:44 PM CDT | Tornado Warning | EAX | Bates | 16 min |
| Mar 29, 11:58 PM CDT | Tornado Warning | EAX | Bates, Henry | 32 min |
| Mar 30, 12:20 AM CDT | Tornado Warning | EAX | Henry | 40 min |
| Mar 30, 7:53 AM CDT | River Flood Warning | EAX | Ray | 14 hr |
| Mar 30, 7:53 AM CDT | River Flood Warning | EAX | Carroll | 14 hr |
| Mar 29, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 31 min |
| Mar 29, 8:10 PM CDT | Tornado Warning | EAX | Atchison, Leavenworth | 20 min |
| Mar 29, 8:13 PM CDT | Tornado Warning | EAX | Leavenworth | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.